Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 56, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 2, 2016, 5:36 PM CDT for Harris County, Liberty County, Montgomery County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2016, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 2, 2016, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Liberty County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 58 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 6:52 PM CDT | FLASH FLOOD | 3 Sw Aldine, TX | FLOODING REPORTED ON FEEDER ROADS AT THE WEST GULF BANK RD AND I-45. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
352
WGUS54 KHGX 022236
FFWHGX
TXC201-291-339-030130-
/O.NEW.KHGX.FF.W.0056.160602T2236Z-160603T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 PM CDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 830 PM CDT
* AT 534 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN FROM NEAR JERSEY VILLAGE TO BUSH
INTERCONTINENTAL AIRPORT TO KINGWOOD MOVING SOUTHEAST AT 10 MPH.
UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. RAINFALL RATES OF
AROUND 2 INCHES PER HOUR WILL CONTINUE WITH THESE STORMS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUMBLE...KINGWOOD...NORTHSIDE / NORTHLINE...ALDINE...GREATER
GREENSPOINT...SPRING BRANCH NORTH...GREATER HEIGHTS...NEAR NORTHSIDE
HOUSTON...GREATER FIFTH WARD...SPRING BRANCH WEST...EASTERN ADDICKS
PARK TEN...SPRING...CROSBY...ROMAN FOREST...EAST LITTLE YORK /
HOMESTEAD...ACRES HOME...FAIRBANKS / NORTHWEST CROSSING...GREATER
INWOOD...WESTBRANCH AND LAZYBROOK / TIMBERGROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3004 9496 2991 9503 2978 9532 2981 9560
3011 9529 3018 9511
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 3:45 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 2, 3:45 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
345 PM CDT THU JUN 2 2016
.DISCUSSION...
Flash flood watch extended through Saturday afternoon.
Upper low spinning away west of SAT with s/w reaching CRP to EWX
at 20z. Scattered showers and thunderstorms developing across the
area forming small lines and moving northeast with the mean
7-500mb flow. Belt of convergence seen in the observations from
near SAT to Eagle Lake to Houston to Groveton and this should be
active area through early evening. A second area will likely
develop close to the coast and over the Gulf waters as s/w tracks
across the area this evening. Will be keeping an eye on the upper
low track as it nears the area toward morning and may undergo a
warm core rain event...that would probably only impact the NW
counties.
The region remains in a very favorable area for showers and
thunderstorms with heavy rainfall Friday as upper low stalls and
begins to retrograde while filling. Low level flow backs slightly
and the region will probably see scattered to numerous showers and
thunderstorms Friday and late Friday night/Saturday morning.
Frontal boundary sagging south Saturday through the area will also
probably become a focus for showers and thunderstorms with
widespread coverage. Overall widespread 2 to 3 inches amount with
localized areas of 4 to 8 inches will be possible. If a warm core
event evolves then the rainfall totals will likely need to be
adjusted upwards. Still to early to pinpoint if that scenario will
develop over the area though.
Dry air spreads into the region from the north Sunday and rain
chances should taper off quickly from north to south and by Monday
afternoon will only carry 20 pops for the coast in deference to
the ECMWF. Monday through Wednesday may be relatively dry.
45
&&
.MARINE...
The thunderstorm complex that has been moving across the coastal
waters for much of the day has all but shifted east of the Upper
Texas coast this afternoon. However, additional showers and
thunderstorms are expected in the wake of this line this afternoon
and evening as a disturbance pushes northeast out of South Texas and
already seeing some development occurring along the Texas Coastal
Bend. With the main upper level storm system that is responsible for
this activity hanging up over Texas, periods of showers and
thunderstorms are expected through the remainder of the weekend as
additional disturbances approach the coastal waters. Locally higher
winds and waves will be possible in any thunderstorm activity, as
well as visibilities reduced to 1 NM or less. Improving conditions
are expected by the end of the weekend as a weak cold front
approaches into the coastal waters, with light offshore flow
persisting into the beginning of next week.
Huffman
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 80 67 80 67 / 80 80 70 70 40
Houston (IAH) 69 82 69 82 68 / 70 80 60 70 50
Galveston (GLS) 74 81 75 82 74 / 80 80 90 70 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening FOR THE FOLLOWING
ZONES: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
FOR THE FOLLOWING ZONES: Coastal waters from High Island to
Freeport out 20 NM...Waters from High Island to Freeport
from 20 to 60 NM.
&&
Discussion...45Hazardous weather outlook, Jun 2, 7:15 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 715 AM CDT THU JUN 2 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-031215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 715 AM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE COMING AROUND AN APPROACHING WESTERN UPPER LOW...COUPLED WITH DEEP MOISTURE AND FAVORABLE UPPER LEVEL WINDS...WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAIN WITHIN PASSING THUNDERSTORMS. AREAWIDE RAINFALL TOTALS WILL AVERAGE BETWEEN 1 AND 3 INCHES...BUT THERE WILL BE ISOLATED TOTALS THAT EXCEED 5 TO 6 INCHES. HOURLY RAINFALL RATES OF 2 INCHES WILL LIKELY CREATE...OR RE INTRODUCE...FLASH FLOODING. A SECONDARY THREAT WILL BE STORM WINDS GREATER THAN 30 MPH IN GUST. WINDS OF THIS MAGNITUDE MAY TOPPLE TREES PER THE ONGOING SATURATED NATURE OF REGIONAL SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A UPPER LOW WILL MOVE OVER THE REGION FRIDAY AND THIS WILL CREATE ENOUGH INSTABILITY WITHIN A DEEPLY MOIST ENVIRONMENT TO REGENERATE PERIODS OF SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE ONCE AGAIN...WITH LOCALIZED AMOUNTS OF GREATER THAN 4 INCHES. FLOODING AND WINDS WILL AGAIN BE THE MAIN THREAT THROUGH SATURDAY. A POSSIBLE FRONTAL BOUNDARY SLOWLY SAGGING INTO THE AREA LATER THIS WEEKEND MAY PROVIDE ADDITIONAL NEAR COASTAL FOCUS FOR CONTINUED DAILY PRECIPITATION INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS NEED TO BE AWARE OF SEVERE WEATHER OCCURRENCES...FROM HIGH RAINFALL RATES LEADING TO FLOODING TO DAMAGING WIND AND POSSIBLY ISOLATED TORNADOES TODAY THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jun 2, 3:38 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 PM CDT THU JUN 2 2016
TXZ164-177>179-199-022130-
TRINITY TX-SAN JACINTO TX-WALKER TX-POLK TX-MONTGOMERY TX-
338 PM CDT THU JUN 2 2016
...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN WALKER...SAN JACINTO...
NORTH CENTRAL MONTGOMERY...SOUTHWESTERN POLK AND SOUTHERN TRINITY
COUNTIES THROUGH 430 PM CDT...
AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLIS...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN CONROE...WILLIS...LIVINGSTON...PANORAMA VILLAGE...ONALASKA...
CUT AND SHOOT...NEW WAVERLY...COLDSPRING...POINT BLANK...GOODRICH...LAKE
LIVINGSTON STATE PARK...WEST LIVINGSTON...EVERGREEN AND OAKHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3033 9542 3046 9557 3084 9520 3077 9492
3055 9494
TIME...MOT...LOC 2037Z 234DEG 24KT 3046 9541
HUFFMANThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:17 PM CDT | Areal Flood Advisory | HGX | Colorado, Wharton | 58 min |
| Jun 1, 8:18 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 39 hr |
| Jun 1, 8:23 PM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jun 1, 8:26 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 2 hr |
| Jun 1, 8:30 PM CDT | River Flood Warning | HGX | Harris | 39 hr |
| Jun 1, 9:08 PM CDT | River Flood Warning | HGX | Harris | 13 hr |
| Jun 1, 9:16 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| Jun 1, 9:26 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 2 hr |
| Jun 1, 9:44 PM CDT | Flash Flood Warning | HGX | Chambers, Harris, Liberty | 91 min |
| Jun 1, 11:03 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris | 57 min |
| Jun 2, 6:49 AM CDT | Areal Flood Advisory | HGX | Montgomery | 116 min |
| Jun 2, 7:19 AM CDT | Special Marine Warning | HGX | 86 min | |
| Jun 2, 7:38 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Jun 2, 8:31 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston, Harris | 3 hr |
| Jun 2, 8:54 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 4 days |
| Jun 2, 8:54 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 24 hr |
| Jun 2, 8:58 AM CDT | River Flood Warning | HGX | Montgomery | 65 hr |
| Jun 2, 9:29 AM CDT | Flash Flood Warning | HGX | Chambers, Liberty | 3 hr |
| Jun 2, 9:38 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 3 hr |
| Jun 2, 10:20 AM CDT | Special Marine Warning | HGX | 115 min | |
| Jun 2, 10:20 AM CDT | Special Weather Statement | HGX | San Jacinto | 40 min |
| Jun 2, 10:32 AM CDT | Special Weather Statement | HGX | Chambers | 43 min |
| Jun 2, 10:37 AM CDT | Special Marine Warning | HGX | 23 min | |
| Jun 2, 11:12 AM CDT | Flash Flood Warning | HGX | Chambers, Galveston | 3 hr |
| Jun 2, 12:09 PM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 2, 2:26 PM CDT | Areal Flood Advisory | HGX | Grimes, Harris, Montgomery, Walker, Waller | 3 hr |
| Jun 2, 2:40 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris | 2 hr |
| Jun 2, 3:38 PM CDT | Special Weather Statement | HGX | San Jacinto | 52 min |
| Jun 2, 4:04 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Harris | 3 hr |
| Jun 2, 4:10 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 3 hr |
| Jun 2, 4:57 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Harris, Liberty | 2 hr |
| Jun 2, 5:16 PM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery | 119 min |
| Jun 2, 5:22 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 113 min |
| Jun 2, 5:26 PM CDT | Special Marine Warning | HGX | 64 min | |
| Jun 2, 5:38 PM CDT | Special Weather Statement | HGX | Chambers | 52 min |
| Jun 2, 5:49 PM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| Jun 2, 6:01 PM CDT | Special Weather Statement | HGX | Fort Bend | 59 min |
| Jun 2, 6:12 PM CDT | Flash Flood Warning | HGX | Chambers, Harris | 3 hr |
| Jun 2, 6:29 PM CDT | Special Marine Warning | HGX | 31 min | |
| Jun 2, 6:39 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 111 min |
| Jun 2, 6:50 PM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Jun 2, 6:54 PM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.